Skip to content
My WebMD Sign In, Sign Up
Not Dibetic Related....
avatar
pmgreaves posted:
but I don't know where to start. I am diabetic though I doubt my situation has anything to do with that either. I had a cervical Epidural Steroid Injection on Tuesday of last week and immediately had numbness, (novacaine kind) from my waist to the tips of my toes. To complicate that my entire leg has pins and needles when I walk or put any type of pressure on it. This has been consistant since they took me off the table! Does anyone have any idea what has happened, how long it will last or is there some kind of permanent nerve damage by mistake????? Obviously with a cervical injection the lower extremities should not be affected.
Reply
 
avatar
krhudson responded:
Best to call the Surgeons office and report how you are feeling and see if this is normal. If you do not get satisfaction from them, promptly get a second opinion from a Dr. about what may have happened during this procedure.

We are not Medical Drs here, just share experiences.

Dr. Dansinger may see this and respond.



krhudson
 
avatar
amanda2581 responded:
I do not know about that stuff.But I had syvisc injections in my knee,s and I had severe swelling and pin and needle sensation after that now my left knee is always in pain and swelling from knee to ankle occurs,I ask my ortho and he said it was not coming from the injections and handed me over to another ortho I guess he got tired of my complaining,He just dumped me and I am waiting for these injections to wear off is all I can do,slipper
 
avatar
misipimom responded:
Sounds like a pinched nerve. Call your doctor.
 
avatar
betaquartz responded:
I googled your situation, and I believe that you should contact your medical team. emedicine health states that: after an epidural injection if you develop any of the symptoms described above including headache, dizziness , increased pain, numbness or tingling, trouble breathing, or a skin reaction.

Hope this helps.
 
avatar
phototaker responded:
I agree with the people who said call your doctor, and the part about getting a 2nd opinion, if necessary. Usually they tell you these things ahead of time, making you sign papers, even.

Just a thought...steroids raise your blood sugar levels. Have you checked those? You're saying it's just that one leg, though, so it's probably not high blood sugar levels causing pins and needles in "one" leg.

Don't worry until you check with the doctor. You could also check online, too, like Betaquartz did AFTER you call your doctor or the clinic that did the shot.

Good luck and let us know how you're doing.
 
avatar
pmgreaves responded:
Thank you to all who responded. Of course I did speak with the doctor who did the injection and his response was logical, however, he did say this had never happened before so his response, in my opinion, was pure speculation as to what happened. I do follow up with him on Wednesday and if I don't get any satisfaction from him at this visit, I will certainly obtain a second opinion! Thank you again for all your replies.
Patti


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Helpful Tips

A Diabetes Reversal StoryExpert
Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
Was this Helpful?
71 of 142 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.